-Advertisement-
-Advertisement-
Dry Eye/OSD
Journal Scan

Dupilumab linked with increased risk of ocular surface disorders

Posted on August 22, 2021

The use of dupilumab for atopic dermatitis is associated with an increased risk of ocular surface disorders, according to a new study.

Claims data from patients treated with dupilumab were used to investigate the incidence of ocular surface disorders, including dry eye and conjunctivitis amongst this population of patients.

Patients with a history of atopic dermatitis were more likely to have ocular surface disorders in the 6 months after starting dupilumab than in the 6 months prior to starting (11.7% vs 8.7%).

Of patients newly diagnosed with an ocular surface disorder, 59.7% filled a prescription for an ophthalmic medication.

Compared to patients treated with methotrexate, ocular surface disorders incidence was higher in patients treated with dupilumab.

Reference
Barbieri JS, Bunya VY, Massaro-Giordano M, et al. Encounters and medication use for ocular surface disorders among patients treated with dupilumab: A cohort study. JAAD Int. 2021;4:1-9. doi: 10.1016/j.jdin.2021.03.009. PMID: 34409381; PMCID: PMC8362324.

-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-